Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 152, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Oct 22, 2008, 6:23 PM CDT for Harris County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2008, 6:23 PM CDT (23:23 UTC)
- Expired
- Oct 22, 2008, 7:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Harris County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 2:47 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Oct 22, 2:47 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
247 PM CDT WED OCT 22 2008
.DISCUSSION...
ONLY VERY ISOLATED SHOWERS HAVE DEVELOPED SO FAR THIS AFTERNOON ACROSS
SOUTHEAST TEXAS OUT AHEAD OF THE STRONG COLD FRONT. COULD STILL SEE
A LITTLE MORE SHOWER/THUNDERSTORM FORMATION LATER THIS AFTERNOON AS
DAYTIME HEATING PEAKS...BUT WOULD NOT BE AT ALL SURPRISED IF THE BULK
OF ACTIVITY IS GENERATED ALONG AND JUST AHEAD OF THE FRONT AS IT MOVES
ON THROUGH THE AREA THIS EVENING AND OFF THE COAST AROUND OR SHORTLY
BEFORE MIDNIGHT. TEMPERATURES BEHIND THE FRONT HAVE BEEN FALLING SOME
10 TO 15 DEGREES WITHIN AN HOUR OR TWO AFTER THE FRONTAL PASSAGE WITH
WINDS SHIFTING TO THE NORTHWEST AND NORTH AND INCREASING TO AT LEAST
15 TO 20 MPH. SIMILAR CONDITIONS ARE EXPECTED TO MATERIALIZE IN OUR
AREA AFTER THE FRONT MOVES ON THROUGH WITH THE STRONGEST WINDS LIKELY
NEAR THE COAST AND OFFSHORE. SKIES WILL CLEAR OUT FROM NORTHWEST TO
SOUTHEAST LATE TONIGHT AND EARLY TOMORROW MORNING WITH SUNNY SKIES EXPECTED
AREAWIDE TOMORROW AFTERNOON. COOLEST TEMPERATURES CAN BE EXPECTED THURSDAY
NIGHT-FRIDAY MORNING AS SURFACE HIGH PRESSURE SETTLES OVER THE AREA.
EXPECT A SLIGHT WARMUP OVER THE WEEKEND AS THE HIGH EDGES OFF TO THE
EAST AND SOUTH TO SOUTHEAST WINDS RETURN TO THE REGION. SUNDAY AFTERNOONS
HIGHS COULD WARM INTO THE MID 80S IF SOUTHWEST SURFACE WINDS CAN DEVELOP.
ANOTHER COLD FRONT COMES THROUGH SUNDAY NIGHT OR EARLY MONDAY MORNING.
FOR NOW...ANTICIPATE THIS FRONT TO BE DRY WITH ONLY INCREASING CLOUDS
EXPECTED. SURFACE HIGH PRESSURE BUILDING IN BEHIND THIS FRONT WILL GIVE
THE AREA CLEAR SKIES...COOL NIGHTS AND MILD DAYS THROUGH MIDWEEK. THE
SECOND HALF OF NEXT WEEK WILL PROBABLY BE WARMER AS THE HIGH MOVES OFF
TO THE EAST AND A RETURN FLOW OFF THE GULF SETS UP. RAIN COULD COME
BACK INTO THE FORECAST TOWARD THE END OF NEXT WEEK. 42
&&
.AVIATION...
PRE-FRONTAL TROUGH HAS PUSHED TO NEAR KCLL AND KUTS AND PROBABLY
WILL NOT MAKE MUCH MORE PROGRESS. TROUGH MAY NOT QUITE MAKE KIAH BUT
DEPEND ON THE FRONTAL PUSH. THE FRONT SHOULD REACH KCLL BY 00Z...AND
THEN KUTS...KCXO AND KIAH BY 03Z. FRONT SHOULD PUSH OFF THE COAST
BY 06Z. GULF MOISTURE CONTINUES TO INCREASE THIS AFTERNOON AND
THERE MAY BE SOME ISO TSRA THAT DEVELOP BUT CAPPING MAY BE TOO
STRONG FOR SURFACE BASED STORMS. TSRA MAY BE POSSIBLE WITH THE
FRONT THIS EVENING BUT AGAIN WILL WAIT AND SEE. KUTS...KCXO AND
KIAH MAY HAVE THE BEST CHANCES OF TSRA BUT NOT ALL THAT CONFIDENT
GIVEN THE LACK OF INSTABILITY...CAPPING AND SHALLOW BOUNDARY
LAYER MOISTURE. 12Z SOUNDINGS FROM KLCH SEEM TO SUPPORT THIS.
POST FRONTAL PRECIP WILL BE POSSIBLE AND WILL KEEP VCTS IN TAFS
TO COVER THIS THROUGH THE MORNING HOURS. PRECIP SHOULD COME TO AN
END AFTER 09Z THU. STRONG NORTHERLY WINDS WILL BE IN PLACE
ESPECIALLY ALONG THE COAST. SKIES SHOULD CLEAR OUT MAINLY AFTER
15Z THU. TAF FORECAST FOLLOWS THE 12Z NAM AS IT SEEMS TO HAVE A
BETTER HANDLE ON THE SHORT TERM DETAILS BUT STILL VERY CLOSE TO
THE GFS.
39
&&
.MARINE...
CAUTION FLAGS WILL BE RAISED FOR THIS AFTERNOON AND EVENING AS
OFFSHORE BUOYS CONTINUE TO SHOW WINDS ESE 15-20KTS AND 4-5FT SEAS.
SCA WILL BE RAISED STARTING AT 06Z TONIGHT AND RUNNING TO 18Z THU.
SCA MAY NEED TO BE EXTENDED IN THE 20NM TO 60NM WATERS FOR TOMORROW
AFTERNOON BUT WILL WAIT AND SEE ON THAT. THE FIRST STRONG COLD
FRONT OF THE SEASON WILL PUSH OFF THE COAST AROUND 06Z WHICH PROMPTS
THE SCA. WINDS SHOULD INCREASE TO 20-25KTS FOR MOST AREAS WITH SEAS
OFFSHORE UP TO 8FT. THESE CONDITIONS SHOULD PERSIST THROUGH THE
MORNING AND THEN GRADUALLY DIMINISH THU AFTERNOON. SFC RIDGE WILL
SETTLE OVER SE TX FOR THE WEEKEND KEEPING LIGHT NE WINDS OVER THE
UPPER TX COAST. THIS WILL ALLOW FOR SEAS TO DROP BELOW 3FT FOR THE
WEEKEND. WINDS ARE EXPECTED TO INCREASE AGAIN FROM THE NORTH WITH
ANOTHER COLD FRONT EXPECTED ON MONDAY. POSSIBLE TO NEED ANOTHER SCA
DURING THIS TIME BUT THE FRONT IS NOT EXPECTED TO BE AS STRONG AS
THE PREVIOUS. SFC RIDGE SHOULD SETTLE OVER SE TX ONCE MORE ALLOWING
FOR CONDITIONS TO DIMINISH FOR THE MIDDLE OF NEXT WEEK.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 51 71 46 79 51 / 40 10 0 0 0
HOUSTON (IAH) 56 69 46 79 51 / 60 10 0 0 0
GALVESTON (GLS) 60 68 59 75 62 / 50 10 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SCEC 00-60 NM WATERS THIS AFTERNOON AND THIS EVENING.
SCA ALL WATERS LATE TONIGHT THROUGH MIDDAY TOMORROW.
&&
DISCUSSION...42
AVIATION/MARINE...39Hazardous weather outlook, Oct 22, 5:49 AM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 549 AM CDT WED OCT 22 2008 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-231300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 549 AM CDT WED OCT 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST TEXAS ALONG AND AHEAD OF AN APPROACHING COLD FRONT. THE FRONT IS EXPECTED TO MOVE SOUTHEAST OF COLLEGE STATION...MADISONVILLE...AND CROCKETT BETWEEN 5 AND 7 PM...AND THEN OFF THE COAST AROUND MIDNIGHT. ISOLATED STRONG STORMS PRODUCING SMALL HAIL AND GUSTY WINDS ARE POSSIBLE...MAINLY NORTH OF A LINE FROM MADISONVILLE TO GROVETON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING IN MADISON... HOUSTON...TRINITY...AND WALKER COUNTIES.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 2:49 PM CDT | Small Craft Advisory | HGX | 26 hr | |
| Oct 22, 5:42 PM CDT | Tornado Warning | HGX | Harris | 36 min |
| Oct 22, 6:36 PM CDT | Areal Flood Advisory | HGX | Harris | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.